MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 02/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The reported device has been received, an evaluation is in progress.
 
Event or Problem Description
It was reported, during an angioplasty procedure for a patient with a heavily calcified superficial femoral artery the cxi support catheter broke into pieces.The physician crossed the lesion by obtaining petal access and snared the wire through the sheath.Due to the heavy calcification, the cxi support catheter got stuck in the vessel on the wire [non cook].Upon removal, the catheter broke into 4 separate pieces outside the body due to tension.As the physician pulled some of the catheter out, breakage would occur.All fragments were removed and the procedure was completed; the patient remained unharmed.
 
Additional Manufacturer Narrative
This is not an adverse event.A review of the complaint history, dimensional verification, trends, device history record, instructions for use (ifu), specifications, quality control, and visual inspection of the returned device was conducted during the investigation.Instructions are in place to verify that the device is manufactured to specification.Instructions for use provide precautions in regards to advancing through areas of resistance.There is no evidence to suggest the product was not made to specifications.Review of the device history record shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.One cxi support catheter was returned for investigation.The device was returned used and in four separate sections.The hub on the device at the proximal end was attached and intact.This section measured 31.8 cm from the hub.The second section of the catheter measured at 43.2 cm and had 1.4 cm kink at one end.The third section measured 61.4 cm with frayed wire exposed.The last section of the cxi catheter contained the distal tip attached and was 13.5 cm.Based on information received that the patient had past medical history significant for heavy calcification, it is plausible that patient anatomy contributed to the reported device failure; however, a definitive root cause could not conclusively be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6364089
Report Number1820334-2017-00323
Device Sequence Number19001137
Product Code KRA
UDI-Device Identifier00827002500013
UDI-Public(01)00827002500013(17)191027(10)7391852
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K072724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCXI-2.6-18-150-P-NS-0
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/02/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/28/2017
Supplement Report FDA Received Date06/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR